MAUDE Adverse Event Report: BOSTON SCIENTIFIC - SPENCER EXPECT¿ SLIMLINE (SL); ENDOSCOPIC ULTRASOUND SYSTEM, GASTROENTEROLOGY-UROLOGY

BOSTON SCIENTIFIC - SPENCER EXPECT¿ SLIMLINE (SL); ENDOSCOPIC ULTRASOUND SYSTEM, GASTROENTEROLOGY-UROLOGY
Model Number M00555510
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/25/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient's exact age is unknown; however it was reported that the patient was over the age of 18 (b)(4).Visual evaluation revealed that the needle and sheath was kinked near the handle.It was also noted the distal end of the needle was slightly bent.In addition the needle punctured through the sheath and the distal tip was barbed.Functional analysis revealed that the needle unable to extend and retract but the needle was forcibly extended.Based on the evaluation of the returned device, these failures are likely due to anatomical or procedural factors encountered during the procedure which limited the performance of the device.Therefore, the most probable root cause is operational context.  a review of the device history record (dhr) was performed and no deviations were found.A search of the complaint database confirmed that no other complaints exist for the specified batch.
 
Event or Problem Description
It was reported to boston scientific corporation that an expect¿ slimline needle was used in the duodenum during an endoscopic ultrasound (eus) on (b)(6) 2017.According to the complainant, during the procedure, the needle was stuck and was unable to extend out of the catheter.Another of the same device was used to complete the case.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.The investigation found that the needle punctured the sheath, this is now deemed an mdr reportable event.

Brand Name
EXPECT¿ SLIMLINE (SL)
Common Device Name
ENDOSCOPIC ULTRASOUND SYSTEM, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
BOSTON SCIENTIFIC - SPENCER
780 brookside drive
spencer IN 47460
MDR Report Key7037131
Report Number3005099803-2017-03487
Device Sequence Number13684789
Product Code ODG
UDI-Device Identifier08714729848158
UDI-Public08714729848158
Combination Product (Y/N)N
Initial Reporter CountryGR
PMA/510(K) Number
K133312
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2020
Device Model NumberM00555510
Device Catalogue Number5551
Device Lot Number20141176
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/13/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2017
Initial Report FDA Received Date11/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1